TRIPAWDS: Home to 15613 Members and 1726 Blogs.
HOME » NEWS » BLOGS » FORUMS » CHAT » YOUR PRIVACY » RANDOM BLOG

Caring for a Three Legged Dog or Cat

Tripawds is the place to learn how to care for a three legged dog or cat, with answers about dog leg amputation, and cat amputation recovery from many years of member experiences.
JUMP TO FORUMS

Join The Tripawds Community

Learn how to help three legged dogs and cats in the forums below. Browse and search as a guest or register for free and get full member benefits:

  • Instant post approval.
  • Private messages to members.
  • Subscribe to favorite topics.
  • Live Chat and much more!

REGISTER   |   LOG IN

Be More DogNEW! Be More Dog – Learning to Live in The Now

Get the new book by the Tripawds founders for life lessons learned from their Chief Fun Officer Jerry G. Dawg! Download the e-book, and find fun Be More Dog apparel and gifts in the Be More Dog Bookstore.

Please consider registering
Guest
Search
Forum Scope




Match



Forum Options



Minimum search word length is 3 characters - maximum search word length is 84 characters
Register Lost password?
sp_Feed sp_PrintTopic sp_TopicIcon-c
mouth sores 5 days after amputation
sp_NewTopic Add Topic
uschmonster
1
23 September 2008 - 12:16 am
sp_Permalink sp_Print sp_QuotePost

Has anyone experienced mouth sores? Uschi-dog had her amputation on the 17th and I just noticed them today, on one side of the tongue. The vet wondered if she had been licking a lot. She is wearing a t-shirt 24/7 so the incision site looks great. but I did find one spot on her rear leg where the IV line was that she has been licking. could that cause sores? she is on Rimadyl, Tramadol and Cephalexon (antibiotic). just in case it is the latter, the vet had me stop the antibiotic today. the vet did not think the sores were more cancer.

Michigan
Forum Posts: 289
Member Since:
26 July 2008
sp_UserOfflineSmall Offline
2
23 September 2008 - 9:27 am
sp_Permalink sp_Print sp_QuotePost

Hi uschmonster. 

I’m sorry you are having issues with the mouth sores.  I have not heard of this problem myself but maybe someone else on the forum has some experience.  Is is possible that they are like canker sores caused by stomach upset?  Pain meds are very hard on the stomach and could be contributing to the problem. 

Possibly you could put something like bitter apple on the iv site and see if that gets her to stop licking it. 

Please keep us posted on Uschi-dog’s progress.  We are here for you.

Hugs

Connie & Radar

The Rainbow Bridge



Forum Posts: 27267
Member Since:
25 April 2007
sp_UserOnlineSmall Online
3
23 September 2008 - 11:00 am
sp_Permalink sp_Print sp_QuotePost

Hmmm, I haven’t heard of that either. Has she eaten anything different? Sometimes when my Mom eats certain foods, her tongue will get irritated. Just a thought.

Has the vet actually seen them? 

It's better to hop on three legs than to limp on four.™
Latest Tripawds News
Read my story here.

Support the Tripawds Foundation!

Forum Posts: 31
Member Since:
11 September 2008
sp_UserOfflineSmall Offline
4
23 September 2008 - 3:51 pm
sp_Permalink sp_Print sp_QuotePost

A bit like jerry’s mum, my mum gets a sore mouth if she takes ibruprofen (Brufen) for any length of time. It doesn’t irritate her stomach. I don’t know if Rimadyl is chemically related to ibrupofen, but as an anti-inflammatory/pain killer it certainly sounds similar.

Alfie


Forum Posts: 2000
Member Since:
22 August 2008
sp_UserOfflineSmall Offline
5
23 September 2008 - 4:28 pm
sp_Permalink sp_Print sp_QuotePost

Tazzie had a mouth sore post-op.  I think it is because she refluxed a little during the surgery, since it was so long.  Even though she was fasted for surgery a little stomach acid came out of her nose.  Since she was intubated she did not aspirate but this acid can be irritating to the mucous membranes. I just gave her pepcid and carafate for 5 days and the sore went away.

Rimadyl and other NSAIDS are like Advil and can cause GI ulceration, although we usually see this as dark, tarry stools.  I suppose that you couldn’t rule out the Rimadyl as the cause, though and pepcid and carafate are the treament fort this, too (as well as stopping the Rimadyl).  I would ask your vet before making any changes in meds!

Pam and Tazzie

uschmonster
6
23 September 2008 - 11:19 pm
sp_Permalink sp_Print sp_QuotePost

yes, our vet saw the sores when the pain patch was removed on Mon. She’s the one who said to stop the antibiotic. we’ll see. they were still there today but I’m keeping my eye on them. you know how it is, you watch every little thing on their bodies…  we are now 6 days post op and she is finally coming around – mood wise. we still don’t let her up the stairs but I did play catch with her for a few minutes today. her rashes/skin irritations are healing. I started spraying a neem oil product on the spot on her leg and she hasn’t been licking anymore. As far as things being different, it seems everything is different. I am in the process of switching her over to a diff. kibble, while also introducing raw foods and new supplements. the sores could be from any of this, or it could be one of the meds. she does seem like she is still in pain so I still give her the tramadol and rimadyl.  however, little bits of her old self are coming through, like when I told her she was stinky and she needed a bath and she gave me a little low growl. (like "don’t you dare") haha! 

Forum Timezone: America/Denver
Most Users Ever Online: 946
Currently Online: jerry, paws120, hattieon3
Guest(s) 68
Currently Browsing this Page:
1 Guest(s)
Member Stats:
Guest Posters: 1091
Members: 10975
Moderators: 2
Admins: 3
Forum Stats:
Groups: 4
Forums: 23
Topics: 16293
Posts: 228875
Administrators: admin, jerry, jim
Moderators: betaman, krun15
Tripawds is brought to you by Tripawds.
HOME » NEWS » BLOGS » FORUMS » CHAT » YOUR PRIVACY » RANDOM BLOG